ADVERSE DRUG REACTIONS ASSOCIATED WITH ANTI-HYPERTENSIVE DRUGS AND ITS MANAGEMENTAbstract
Adverse Drug Reactions associated with drugs are common and impose a serious health related problem, which can limit the treatment options, compliance and even leads to discontinuation of therapy. Hypertension is a chronic disease condition which is considered to be one of the major cardiovascular risk factor. For the treatment of hypertension a wide range of anti-hypertensive agents are available as single or combination therapy to achieve a target blood pressure in individual patient, whereas the combination therapy increases the risk of developing Adverse Drug Reaction. Hypertensive patients often have concomitant disease condition such as hyperlipidemia, impaired glucose metabolism and renal impairment, leading to an increased rate of Cardio Vascular morbidity and mortality. Therefore, a comprehensive management of both hypertension as well as concomitant Cardio Vascular Disease risk factors is critical when treating hypertensive patients. Beta-blockers provoked psoriasis, calcium channel blockers induced gingival hyperplasia, peripheral oedema, Angiotensin Converting Enzyme inhibitors produced ankle oedema and thiazide diuretics produced hyponatremia, hyperglycemia are some of the rare and serious Adverse Drug Reaction occurred in patients treated with these drugs. More often hypertension is asymptomatic and requires a lifelong treatment with antihypertensive agents, predisposing to Adverse Drug Events. Monitoring of adverse drug reactions by healthcare professionals is necessary in the patients taking antihypertensive drugs, in order to improve the treatment outcomes and to reduce the morbidity and mortality related to adverse drug reactions.
R. Sudhakar *, Minu K. George, B. Yasaswini, N. Sundararajan and Ahamada Safna Mariyam M.
Nandha College of Pharmacy 1, Erode, Tamil Nadu, India
10 September, 2015
09 November, 2015
12 December, 2015
01 March, 2016